Early lipogranuloma formation after foreign material injection to the face

Authors

Keywords:

Lipogranulom, Foreign body reaction, Facial volume loss

Abstract

Aging is a physiological process that progresses both physically and mentally. In today's conditions, there are medical devices and cosmetic procedures that support the external appearance and make the person feel good socially in order to age well. Over the years, thanks to the advancing technology, different solutions have been developed to compensate the loss of facial volume due to aging. Although the use of dermal fillers increases with each passing year, their excessive costs, and the need for periodic repetition force people to seek different and unhealthy solutions. In this study, we present a 32-year-old female patient who was injected with egg white in both nasolabial folds and presented with widespread redness and tenderness on the face. Surgical excision was performed after systemic corticosteroid therapy. The patient's granulomas excised from the mouth were reported as lipogranuloma by the pathology department. The frequency of foreign substance injections for cosmetic purposes has increased in recent years. Early diagnosis and follow-up is critical in the treatment of these cases.

Downloads

Download data is not yet available.

References

Kim MW, Park HS, Yoon HS, Cho S. Late-Onset Complication of Fillers: Paraffinoma of the Lower Eyelids Clinically Mimicking Xanthelasma. Ann Dermatol. 2016;28:753-6.

Whitney F, Louis M. Foreign Body Reaction to Facial Dermal Fillers:Case Report. J Oral Maxillofac Surg. 70:2012;2352-5.

Anderson JM, Rodriguez A, Chang DT. Foreign body reac¬tion to biomaterials. Semin Immunol. 2008;20:86-100.

Lemperle G, Gauthier-Hazan N, Wolters M, et al. Foreign body granulomas after all injectable dermal fillers: part 1. Possible causes. Plast Reconstr Surg. 2009;123:1842-63.

Wang LL, Thomas WW, Friedman O. Granuloma formation secondary to silicone injection for soft-tissue augmentation in facial cosmetics: Mechanisms and literature review. Ear Nose Throat J. 2018;97(1-2):E46-E51. doi:10.1177/0145561318097001-211

Williams GT, Williams WJ. Granulomatous inflammation: a review. J Clin Pathol. 1983;36:723-33.

Lemperle G, Gauthier-Hazan N, Wolters M, et al. Foreign body granulomas after all injectable dermal fillers: part 1. Possible causes. Plast Reconstr Surg. 2009;123:1842-63.

Bentkover SH. The biology of facial fillers. Facial Plast Surg. 2009;25:73-85.

Park TH, Seo SW, Kim JK, et al. Clinical experience with polymethylmethacrylate microsphere filler complications. Aesthetic Plast Surg. 2012;36:421-6.

Tanna N, Zalkind D, Glade RS, Bielamowicz SA. Foreign body reaction to calcium hydroxylapatite vocal fold augmentation. Arch Otolaryngol Head Neck Surg. 2006;132:1379-82.

Graivier MH, Bass LS, Busso M, Jasin ME, Narins RS, Tzikas TL. Calcium hydroxylapatite (Radiesse) for correction of the mid- and lower face: consensus recommendations. Plast Reconstr Surg. 2007;120:55S-66S.

Yang JH, Lee SM, Won CH, et al. Foreign body granuloma caused by hyaluronic acid/dextranomer microsphere filler injection. Int J Dermatol. 2012;51:1517-8.

Conejo-Mir JS, Sanz Guirado S, Angel Munoz M. Adverse granulomatous reaction to Artecoll treated by intralesional 5-fluorouracil and triamcinolone injections. Dermatol Surg. 2006;32:1079-81.

Lee JM, Kim YJ. Foreign body granulomas after the use of dermal fillers: pathophysiology, clinical appearance, histologic features, and treatment. Arch Plast Surg. 2015;42(2):232-9. doi:10.5999/aps.2015.42.2.232

Downloads

Published

2020-09-01

Issue

Section

Case Report

How to Cite

1.
Karakol P, Sezgiç M. Early lipogranuloma formation after foreign material injection to the face. J Surg Med [Internet]. 2020 Sep. 1 [cited 2022 Aug. 8];4(9):842-4. Available from: https://jsurgmed.com/article/view/710826